Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 109, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 6, 2004, 6:42 PM CDT for Jackson County, Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2004, 6:42 PM CDT (23:42 UTC)
- Expired
- Jun 6, 2004, 7:30 PM CDT
- In force
- 48 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Jackson County, MS
The radar
The Mobile radar (KMOB), 44 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 612 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 4:05 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 6, 4:05 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 405 PM CDT SUN JUN 06 2004 .SHORT TERM... VERY SHORT WAVELENGTH BETWEEN ABOUT 3 VORTICITY MAXIMA BETWEEN PENSACOLA AND EAST TEXAS...ALONG WITH ASSOCIATED UPPER DIVERGENCE...ARE AIDING IN SCATTERED TO NUMEROUS THUNDERSTORMS...A FEW SEVERE...ACROSS THE FORECAST AREA THIS AFTERNOON. MOVEMENT OF THE STORMS HAS BEEN FAST ENOUGH TO KEEP RAINFALL AMOUNTS FROM GETTING EXCESSIVE. A LINE OF NUMEROUS STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS SOUTH MS AND NORTHERN PORTIONS OF SOUTHEAST LA THIS AFTERNOON. MORE SCATTERED THUNDERSTORMS WILL CONTINUE SOUTH OF I-10 AND LAKE PONTCHARTRAIN THE NEXT FEW HOURS. MOST ACTIVITY WILL DIMINISH AFTER SUNSET AS THE AIRMASS GETS WORKED OVER AND SURFACE TEMPERATURES COOL. MONDAY STILL APPEARS TO BE A DRIER DAY AS THE SERIES OF VORTICITY MAXIMA/SHORTWAVES MOVES EAST...TAKING THE DEEPER MOISTURE EAST OF THE CENTRAL GULF COAST REGION. THE AREA WILL BE MORE UNDER THE INFLUENCE OF A FLAT RIDGE ALOFT. WILL KEEP AFTERNOON POPS UP AT 30 PERCENT SINCE THE MOS POPS HAVE TENDED TO HAVE A BIT OF A DRY BIAS. && .LONG TERM... THERE WILL BE A TRANSITION TO A MORE SEASONAL DEEP FETCHED TROPICAL MARITIME REGIME TUESDAY THROUGH FRIDAY WHICH IS CONDUCIVE FOR LAKE AND SEA BREEZE CONVECTION EACH DAY. THE MODELS HAVE HINTED AT ABOVE NORMAL RAIN CHANCES MID TO LATE WEEK...MAINLY ACROSS THE WESTERN ZONES OR JUST WEST OF THE FORECAST AREA. WILL KEEP POPS IN THE HIGH CHANCE CATEGORY MOST OF THE PERIOD...BUT LATER FORECASTS MAY NEED TO INCREASE TO LIKELY WORDING. RAIN CHANCES NEXT WEEKEND SHOULD DECREASE BACK TO THE LOW END CHANCE BY SUNDAY AS THE GFS SHOWS DEEPER MOISTURE SHIFTING EAST. TEMPS SHOULD BE NEAR NORMAL THROUGHOUT. && PRELIMINARY POINT NUMBERS... MCB 69 89 71 89 / 20 30 20 40 BTR 70 90 72 90 / 20 30 20 40 MSY 73 90 74 89 / 10 30 20 30 GPT 72 87 74 87 / 30 30 20 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. LA AND MS COASTAL WATERS...NONE. && 22
Hazardous weather outlook, Jun 6, 3:00 PM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 300 PM CDT SUN JUN 6 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-070100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 300 PM CDT SUN JUN 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO BECOME NUMEROUS DURING THE AFTERNOON THEN DECREASE IN COVERAGE AND INTENSITY AFTER SUNSET. STORM MOVEMENTS WILL BE SLOW AND AT TIMES CELLS MAY BECOME STATIONARY FOR BRIEF PERIODS. LOCALLY HEAVY RAINS ARE EXPECTED WITH SCATTERED ACCUMULATIONS OF ONE TO TWO INCHES POSSIBLE WITH ISOLATED LOCATIONS RECEIVING HIGHER AMOUNTS UP TO AROUND FOUR INCHES. SOME FLOODING OF STREETS AND SMALL STREAMS IS POSSIBLE. IN ADDITION...ISOLATED STRONG THUNDERSTORMS ARE EXPECTED WHICH WILL PRODUCE FREQUENT TO CONTINUOUS LIGHTNING AND WIND GUSTS OF 40 TO 50 MPH. A FEW OF THE STORMS COULD BRIEFLY REACH SEVERE LIMITS AND PRODUCE DAMAGING WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EARLY EVENING. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED HOWEVER. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 22
In the hours before
Special weather statement, Jun 6, 6:25 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 625 PM CDT SUN JUN 6 2004 MSZ081-082-070014- HARRISON-JACKSON- 625 PM CDT SUN JUN 6 2004 ...A LINE OF STRONG THUNDERSTORMS MOVING EAST ACROSS THE MISSISSIPPI COAST... AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM NORTHWEST JACKSON COUNTY TO GULFPORT...MOVING EAST AT 30 MPH. THE LINE WILL MOVE MOVE ACROSS GULFPORT AND BILOXI THROUGH 7 PM CDT AND REACHING PASCAGOULA AROUND 7 PM CDT. WIND GUSTS OF 35 TO 45 MPH...FREQUENT LIGHTNING...PEA TO MARBLE SIZE HAIL...RAINFALL OF 2 INCHES PER HOUR CAN BE EXPECTED WITH THE STRONGER THUNDERSTORMS. LOCALIZED STREET FLOODING CAN BE EXPECTED DUE TO HEAVY RAINFALL. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER THREAT. 18
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:05 PM CDT | Special Marine Warning | LIX | 85 min | |
| Jun 6, 2:38 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena, West Feliciana | 37 min |
| Jun 6, 3:14 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Livingston, Saint Helena, Tangipahoa | 31 min |
| Jun 6, 3:39 PM CDT | Special Marine Warning | LIX | 66 min | |
| Jun 6, 3:44 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa, Washington | 46 min |
| Jun 6, 4:04 PM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Bernard | 41 min |
| Jun 6, 4:14 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 46 min |
| Jun 6, 4:24 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 36 min |
| Jun 6, 4:39 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 51 min |
| Jun 6, 4:57 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Jun 6, 4:57 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston | 48 min |
| Jun 6, 5:12 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 48 min |
| Jun 6, 5:34 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 3 hr |
| Jun 6, 5:41 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Jun 6, 6:10 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Saint Charles | 50 min |
| Jun 6, 4:55 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 50 min |
| Jun 6, 5:41 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 49 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.